MAUDE Adverse Event Report: ARTHREX, INC. EXCALIBUR, CURVED 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. EXCALIBUR, CURVED 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number EXCALIBUR, CURVED 4.0MM X 13CM
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 12/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the ar-8400cex, excalibur blade stopped turning/oscillating during debridement at the very end of a knee scope procedure.The facility states that the device overheated, and burned the patient at the portal site.The rep stated there was not a cannula used, and the shaver blade made direct contact with the patient's skin.The rep confirmed that there was not an arthrex sales representative present during the procedure.The rep stated that the case was completed, and a new ar-8400cex was not needed as the surgical step had been completed.The facility informed the rep that there is a follow-up visit scheduled with the patient on (b)(6) 2018 to re-bandage and assess the burn wound.Update (b)(4) 2018: at time of report to the fda further information with regard to the patient follow up visit was requested but has not been received.
 
Additional Manufacturer Narrative
Complaint was confirmed.Visual examination shows grinding marks on the bone cutter, indicating it is rubbing against the outer tube.Scratches can also be seen on the distal end of the outer tube.Visual examination also revealed that the outer tube assembly is curved toward the distal end.Functional evaluation shows the device is not rotating at all.The most likely cause(s) of this type of event include excessive bending force applied to the device during use.

Brand Name
EXCALIBUR, CURVED 4.0MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8202824
Report Number1220246-2018-00814
Device Sequence Number19246673
Product Code GFA
UDI-Device Identifier00888867043503
UDI-Public00888867043503
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberEXCALIBUR, CURVED 4.0MM X 13CM
Device Catalogue NumberAR-8400CEX
Device Lot Number10231129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2018
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;